How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46943
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

My local clinic recently told me to increase my dosage from

Resolved Question:

Hi. My local clinic recently told me to increase my dosage for hypothyroidism from 100 mcg daily to 125 mcg daily. However, the increased dosage made me feel jittery, overenergised, hyper, so after only two days taking 125 mcg daily, I’ve gone back down to my normal daily dose of 100 mcg daily. Yet, I still feel jittery, finding relaxation difficult. I was just wondering how long it would take me to feel ‘normal’ again.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

what is your TSH thyroid stimulating hormone level?

most likely it is not your thyroid hormone medications causing you to feel jittery and hyper and overenergized if you went back to 100mcg a day and still have these symptoms

do you have a history of excessive anxiety? this can cause your symptoms?

do you drink a lot of caffeine? this can cause your symptoms.

Customer: replied 1 year ago.

Hi Dr David. I was told my thyroid was under-functioning on 100 mcg a day; so was put on 125, but it has disagreed with me; do you think I have become hyperthyroid? I was two days on the 125 mcg. Should I be concerned? Yes, I suffer anxiety, and have been under a lot of stress.

Expert:  Dr. David replied 1 year ago.

severe anxiety most likely is causing your jittery feeling and overenergized. not your thyroid levels

you need to talk your doctor about mediations to treat your anxiety symptoms.

going on 125 for a few days would not cause you to be hyperthyroid.

you shouldn't be concerned

you need to take the 125mcg daily and recheck your TSH thyroid hormone levels in 6-8 weeks again

and you need to get on some treatment for your anxiety symptoms to help

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.

Thanks, ***** ***** I'm down to 100 mcg for now, and will book a blood test to sort out my levels possibly next week. Is it OK to be on 100 mcg for now? I am less stressed at 100. Also when I get the results of the test, I'll discuss stress levels with my doctor.

Expert:  Dr. David replied 1 year ago.

of course you can be on 100. that was the dose you were on before

but your thyroid levels will continue to be low since your doctors wanted to raise your dose.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and 3 other Medical Specialists are ready to help you